Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 90, NWS Atlanta, GA

May 28, 2010Talbot County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2010, 5:56 PM EDT for Talbot County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2010, 5:56 PM EDT (21:56 UTC)
Expired
May 28, 2010, 6:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS52 KFFC 282156
SVRFFC
GAC263-282230-
/O.NEW.KFFC.SV.W.0090.100528T2156Z-100528T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT FRI MAY 28 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TALBOT COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR JUNCTION
  CITY...MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENEVA...WOODLAND AND TALBOTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3270 8469 3284 8454 3267 8436 3262 8437
      3260 8441 3256 8441 3256 8449 3254 8451
      3255 8454 3254 8454 3263 8469 3266 8468
TIME...MOT...LOC 2156Z 142DEG 8KT 3263 8447

$$
1 follow-up statement
676 
WWUS52 KFFC 282224
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI MAY 28 2010

GAC263-282233-
/O.EXP.KFFC.SV.W.0090.000000T0000Z-100528T2230Z/
TALBOT GA-
624 PM EDT FRI MAY 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR TALBOT COUNTY EXPIRES AT 630
PM EDT...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR TALBOT COUNTY 
HAS WEAKENED.  PEA-SIZED HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT 
CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS MUCH OF THE COUNTY 
FOR THE NEXT 30 MINUTES.

LAT...LON 3270 8469 3284 8454 3267 8436 3262 8437
      3260 8441 3256 8441 3256 8449 3254 8451
      3255 8454 3254 8454 3263 8469 3266 8468
TIME...MOT...LOC 2223Z 142DEG 8KT 3268 8451

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:25 PM EDT, 31 minutes earlier.

Area forecast discussion, May 28, 5:25 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT FRI MAY 28 2010

.SYNOPSIS...
HIGH AMPLITUDE PATTERN CONTINUES THROUGH THE SHORT TERM...WITH A
DEEP UPPER LOW ACROSS THE NORTH ATLANTIC...ANOTHER DEEP UPPER LOW IN
THE PACIFIC NW...AND A HIGH AMPLITUDE RIDGE THROUGH THE CENTRAL U.S.
AN UPPER TROUGH SLIDING DOWN THE BACK SIDE OF THE NORTH ATLANTIC LOW
FROM THE MID-ATLANTIC INTO THE SOUTHEAST U.S. WILL CUTOFF ACROSS N
AL/NW GA AND MEANDER ABOUT THIS REGION FOR SEVERAL DAYS. ALTHOUGH
THE FLOW WILL DEAMPLIFY AS WE PROGRESS THROUGH NEXT WEEK...THE JET
STREAM IS EXPECTED TO REMAIN FAR ENOUGH REMOVED THAT ANY SHORT WAVES
IN THE WESTERLIES WILL TRACK TOO FAR NORTH OF THE AREA THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK TO EVER PICK UP THE PESKY LOW. IN
FACT...AS THE FLOW DEAMPLIFIES...A PIECE OF THE WESTERN U.S. TROUGH
BREAKS OFF AND JOINS FORCES WITH THE LINGERING SOUTHEASTERN U.S.
TROUGH...PROLONGING THE MISERY ACROSS THE SE U.S.  BOTTOMLINE...VERY
UNSETTLED...STORMY PATTERN EXPECTED TO LINGER ACROSS THE SE U.S. FOR
THE NEXT WEEK AND PERHAPS BEYOND. MINOR DIFFERENCES IN TSRA THREAT
WILL EXIST FROM DAY-TO-DAY.

19
&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
BACKBUILDING UPPER TROUGH FROM THE NORTH ATLANTIC UPPER LOW PUSHING
A POCKET OF COLD AIR ALOFT INTO THE SOUTHERN APPALACHIANS. ALTHOUGH
VERY WEAK SHEAR...EXTREME INSTABILITY NOTED ACROSS N GA THIS
AFTERNOON WITH MODEL CAPES OF 3000-4000 J/KG NEAR THE TN BORDER. FFC
12Z SOUNDING SHOWED AN UNMODIFIED CAPE OF 1208J/KG...EVEN AT THAT
HOUR. VERY FAVORABLE PULSE TSRA ENVIRONMENT WITH HIGH VILS AND
FREQUENT CG LIGHTNING. WITH 500MB TEMPS NEAR -12C AND THE FREEZING
LEVEL RELATIVELY LOW...LARGE HAIL POTENTIAL IS FAIRLY HIGH. HAVE
COORDINATED A SEVERE THUNDERSTORM WATCH WITH SPC FOR N GA UNTIL 01Z.
ACTIVITY LARGELY DIURNAL AND WITH LACK OF LARGE SCALE SUPPORTING
DYNAMICS...EXPECT ACTIVITY TO DIMINISH QUICKLY AFT 00Z. IF I HAD TO
PICK ANY AREA LEAST LIKELY FOR TSRA ACTIVITY TODAY...IT WOULD APPEAR
TO BE THE EAST CENTRAL AREAS...WHERE THE AIR MASS IS SLIGHTLY DRIER
AND MORE STABLE.  GFS/NAM SUGGEST THAT SOME ACTIVITY MAY LINGER IN
NW/WC GA OVERNIGHT...BUT SEVERE THREAT SHOULD CERTAINLY DIMINISH.
THE AFOREMENTIONED UPPER LOW WILL STALL AND MEANDER ABOUT THE NE
AL/NW GA AREA THROUGH THE WEEKEND. GFS/NAM ATTEMPT TO PUSH THE BEST
THREAT FOR TSRA INTO N-C AL SAT...SHOWING A SLIGHT DRY PUSH
CONTINUING INTO EAST GA. HOWEVER...THE ECMWF CONTINUES A GENERAL
THREAT ACROSS MUCH OF THE CWA...BUT AGAIN FOCUSING MAINLY ON THE
WEST. WILL USE A MODEL BLEND AND SHOW SLIGHTLY LOWER POPS SAT AND
FOCUS MAINLY ON THE NW/WC AREAS. FOR SUN...ECMWF/NAM/GFS ALL SHOW A
FAIRLY HEALTHY SHORT WAVE ROTATING NE AROUND THE STALLED UPPER LOW
AS WELL AS AN ADDITIONAL SHORT WAVE BREAKING OFF FROM THE WESTERN
U.S. UPPER TROUGH. PWS APPROACHING 2.0 INCHES AND STRONG INSTABILITY
PRESENT...SO WILL ADVERTISE LIKELY TSRA FOR SUN WITH THIS PACKAGE.
SEVERE PULSE TSRA ARE POSSIBLE EACH DAY...ALTHOUGH ACTIVITY SUNDAY
MAY BEGIN EARLY ENOUGH AND BE WIDESPREAD ENOUGH TO LIMIT THE THREAT
TO WET MAINLY WET MICROBURSTS AND HEAVY RAIN. HIGH QPF AMOUNTS
APPEAR LOCALIZED ENOUGH TO NOT WARRANT A FFA AT THIS TIME. LATER
SHIFTS WILL NEED TO MONITOR THE THREAT FOR HEAVY RAIN ON
INCREASINGLY SATURATED SOILS SUN.

MET/MOS TEMPS ALMOST IDENTICAL FOR OVERNIGHT MINS NEXT FEW NIGHTS.
SEE NO REASON TO DEVIATE FAR GIVEN INCREASED CLOUD COVER AND
INCREASINGLY HIGH DEWPOINTS/RH VALUES. WILL USE A MAV/MET MOS BLEND
FOR MAX TEMPS SAT AS MET MOS APPEARS TOO COOL AND MAV MOS TOO WARM.
CONVECTIVE FEEDBACK APPEARS TO HAVE CONTAMINATED SOME OF THE MAX
TEMPS SAT WITH LOCALIZED MODEL GENERATED COOL POCKETS IN CONVECTIVE
FEEDBACK AREAS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
VERY UNSETTLED WEATHER EXPECTED TO CONTINUE THROUGHOUT THE EXTENDED
PERIODS. PESKY UPPER LOW AT THE BEGINNING OF THE EXTENDED PERIODS
WILL WEAKEN AND FILL...BUT BE REINFORCED AS ADDITIONAL WEAK SHORT
WAVE ENERGY REACHES THE SOUTHEAST U.S. ON SOUTHEAST SIDE OF
PERSISTENT SC/SW U.S. SUBTROPICAL UPPER RIDGE. ONE WEAK FRONT
ASSOCIATED WITH SUCH A DISTURBANCE IN THE WESTERLIES ATTEMPTS TO
PASS THROUGH THE SE U.S. TUE-WED...BUT WASHES OUT AND RESULTS IN
CONTINUED WEAK LOW PRESSURE LINGERING ACROSS THE REGION. THE MODELS
CONTINUE TO ADVERTISE A STRONGER AND HIGHER AMPLITUDE TROUGH PUSHING
INTO THE SE U.S. TOWARD THE END OF THE EXTENDED. PERHAPS THIS WILL
FINALLY PUSH THE UPPER LOW OUT OF THE AREA...BUT CONFIDENCE IN SUCH
OCCURRING IN JUNE IS LOW. AT LEAST THE ECMWF IS ON BOARD WITH
THIS...SO THAT INCREASES CONFIDENCE SLIGHTLY. AT ANY RATE...EXPECT
SCATTERED TO NUMEROUS SHRA/TSRA THROUGH THE PERIOD. THE HIGHEST TSRA
THREAT AT THIS POINT WOULD APPEAR TO BE TUE...AND THU-FRI WHEN THE
BEST UPPER SUPPORT IS EVIDENT. WILL SHOW SLIGHTLY HIGHER POPS DURING
THESE TIME PERIODS. MAX TEMPS WILL BE NEAR SEASONAL NORMALS...BUT
MIN TEMPS WELL ABOVE GIVEN CLOUD COVER AND HIGH DEWPOINTS/RELATIVE
HUMIDITY. LITTLE DEVIATION FROM MEX MOS GUIDANCE NEEDED.

&&

.AVIATION...
SCATTERED THUNDERSTORMS...A FEW SEVERE...WILL CONTINUE UNTIL AROUND
01Z. OTHERWISE...LOOK FOR MID/HIGH CLOUDS AFTER THUNDERSTORMS
DISSIPATE. VISIBILITY UNRESTRICTED EXCEPT LOCAL 3 TO 5SM IN FOG
AFTER 08Z. WINDS LIGHT EAST BECOMING VARIABLE AFTER 00Z. WINDS
NORTHEAST 5 TO 10KT AFTER 14Z SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  88  65  83  65 /  30  30  30  60  40
ATLANTA         67  84  67  80  66 /  50  40  40  60  40
BLAIRSVILLE     62  81  61  76  62 /  50  40  40  60  40
CARTERSVILLE    63  84  64  80  64 /  50  50  50  60  40
COLUMBUS        69  84  69  82  68 /  40  40  40  60  40
GAINESVILLE     66  85  65  79  65 /  40  40  40  60  40
MACON           65  86  68  82  67 /  20  20  20  60  40
ROME            65  83  65  79  66 /  50  50  50  60  40
PEACHTREE CITY  64  84  65  79  64 /  40  40  40  60  40
VIDALIA         70  89  69  86  69 /  20  20  20  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DOUGLAS...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...HALL...HARALSON...LUMPKIN...MURRAY...
NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

19/41
Hazardous weather outlook, May 28, 11:32 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT FRI MAY 28 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1132 AM EDT FRI MAY 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK PRESSURE PATTERN AT THE SURFACE WILL CONTINUE OVER THE
REGION THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
THE GREAT LAKES WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON
AND TONIGHT. THIS WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE UP TO QUARTER
SIZED HAIL AND DAMAGING WINDS...MAINLY BETWEEN THE HOURS OF NOON
AND 10 PM ACROSS NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
AS THE UPPER LOW MOVES CLOSER TO GEORGIA DURING THE HEATING OF THE
DAY...THE ATMOSPHERE WILL DESTABILIZE. CAPES WILL INCREASE TO 1400
TO 2000 WITH LIFTED INDEX VALUES OF -3 TO -5. THIS WILL BE ENOUGH
TO ALLOW A FEW THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE
POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, May 28, 5:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT FRI MAY 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
05/28/2010                   CHATTOOGA          GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED DOWNED TREES AND POWER
            LINES ALONG WITH PEA-SIZED HAIL. CLOSING OF WASHINGTON
            STREET IN SUMMERVILLE WAS ALSO REPORTED DUE TO DOWNED
            TREES AND POWER LINES.

0435 PM     LIGHTNING        ZEBULON                 33.10N 84.34W
05/28/2010                   PIKE               GA   COUNTY OFFICIAL

            911 DISPATCH REPORTED 2 LIGHTNING STRIKES TO A HOUSE NEAR
            ZEBULON. NO FIRE WAS REPORTED.

&&

RGARCIA
Special weather statement, May 28, 5:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT FRI MAY 28 2010

GAZ078-282215-
531 PM EDT FRI MAY 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WESTERN HARRIS COUNTY UNTIL 615 PM
EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN HILL...MOVING NORTHWEST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT LAKE HARDING.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Local storm report, May 28, 5:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT FRI MAY 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     2 S BUCHANAN            33.77N 85.18W
05/28/2010                   HARALSON           GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT RELAYED SEVERAL REPORTS OF HALF A
            DOZEN DOWNED TREES AND POWER LINES COUNTYWIDE MOSTLY TO
            THE SOUTH OF HIGHWAY 120 IN BUCHANAN. TWO TO THREE
            ADDITIONAL REPORTS WERE RELAYED OF DOWNED POWER LINES
            AROUND BREMEN AND TALLAPOOSA.

&&

RGARCIA
Special weather statement, May 28, 5:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT FRI MAY 28 2010

GAZ032-033-043-044-282230-
542 PM EDT FRI MAY 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DOUGLAS...COBB AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR SANDY SPRINGS TO EAST POINT...MOVING
NORTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DOUGLAS...COBB AND FULTON COUNTIES THROUGH 630 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WEST ATLANTA...
BOLTON...BANKHEAD...CASCADE HEIGHTS...WEST END...CHASTAIN MEMORIAL
PARK...SANDY SPRINGS...EAST POINT...COLLEGE PARK...MOUNT BETHEL...
ROSWELL...VININGS...SANDTOWN...MOUNTAIN PARK...SWEETWATER CREEK
STATE PARK AND JIM R MILLER PARK. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 28, 5:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI MAY 28 2010

GAZ079-282215-
545 PM EDT FRI MAY 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN TALBOT COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TWO STRONG THUNDERSTORMS IN TALBOT COUNTY...ONE NEAR JUNCTION CITY
AND ANOTHER JUST SOUTH OF TALBOTTON...MOVING NORTHWEST AT 5 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

19
Special weather statement, May 28, 5:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT FRI MAY 28 2010

GAZ045-282230-
553 PM EDT FRI MAY 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB COUNTY
UNTIL 630 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARKSTON...MOVING NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...
CLARKSTON...TUCKER...DRUID HILLS...DORAVILLE AND CHAMBLEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:27 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray, Whitfield48 min
May 28, 1:55 PM EDTSevere Thunderstorm WarningFFCGordon, Murray65 min
May 28, 2:46 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen, Washington, Wheeler44 min
May 28, 3:12 PM EDTSevere Thunderstorm WarningFFCPaulding48 min
May 28, 4:17 PM EDTSevere Thunderstorm WarningFFCPike, Upson43 min
May 28, 4:17 PM EDTSevere Thunderstorm WarningFFCBartow43 min
May 28, 4:24 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd51 min
May 28, 4:25 PM EDTSevere Thunderstorm WarningFFCHaralson50 min
May 28, 6:58 PM EDTAreal Flood WarningFFCClayton, Fulton3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.